Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Oct 5, 2021, 2:13 PM CDT for Colbert County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2021, 2:13 PM CDT (19:13 UTC)
- Expired
- Oct 5, 2021, 2:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Huntsville, AL
- Hail
- 0.00 in
- Wind
- 30
County Colbert County, AL
The radar
The Columbus AFB radar (KGWX), 95 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185
WWUS84 KHUN 051913
SPSHUN
Special Weather Statement
National Weather Service Huntsville AL
213 PM CDT Tue Oct 5 2021
ALZ002-051945-
Colbert AL-
213 PM CDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of western Colbert
County through 245 PM CDT...
At 212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cherokee, or 11 miles southeast of Iuka, moving northwest at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cherokee, Malone, Mynot, Mt Hester, Margerum, Allsboro and Barton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3472 8812 3489 8810 3475 8788 3461 8801
3466 8813
TIME...MOT...LOC 1912Z 125DEG 15KT 3473 8802
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
RSBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Oct 5, 12:31 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Oct 5, 12:31 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1231 PM CDT Tue Oct 5 2021 .UPDATE... For 18Z TAFS. && .NEAR TERM...(Rest of Today) Issued at 1004 AM CDT Tue Oct 5 2021 A soggy afternoon and evening in store for the Tennessee Valley as a close upper low sits over the ArkLaMiss region and a series of shortwave impulses rotate around, generating multiple rounds of rainfall later in the day. Have decreases PoPs a bit through the morning and early afternoon as satellite and radar show some dry air entrainment, keeping coverage a little less than expected. The upper low is expected to shift slightly west later in the day, shifting the better moisture axis closer to northwest and north central AL. PWATS will be in the 1.5-1.6" range this afternoon, increasing to 1.75" this evening. For these reasons, believe the best chance for moderate to heavy rainfall will be during the late afternoon and evening hours, and will have to continue monitoring for training showers/storms that could pose a flash flooding risk. Some areas of clearing have developed over northwest and north central AL. While cloud cover is expected to fill back in shortly, diurnal heating in these locations could fuel a few strong to marginally severe thunderstorms during the afternoon hours. No major changes were made to the temperature forecast today, with highs expected to reach the low to mid 70s. .SHORT TERM...(Tonight through Thursday) Issued at 519 AM CDT Tue Oct 5 2021 The closed upper low discussed above is expected to advance slowly northward into southern MO by Wednesday night, before opening into a trough as it turns northeastward across the Mid-MS Valley on Thursday. Deep-layer flow across the local area will gradually veer to the south overnight and south-southwest on Wednesday, with sufficient lift occurring within the moist airmass to support periods of showers and thunderstorms. Although both the coverage and intensity of convection will diminish a bit during the early morning hours on Wednesday, forecast soundings still depict the potential for greater warming of the boundary layer tomorrow, which would lead to a slight increase in instability (MLCAPE in the 1500-2000 J/kg range) and an even greater risk for strong-marginally severe storms. Bulk shear and vertically veering flow in the low-levels will present similar threats for strong wind gusts/brief tornadoes, and the risk for flash flooding will also remain very high. As the upper low moves away from the region, it does appear as if mid-level flow will veer to the southwest and diminish beginning late Wednesday evening. This should lead to a gradual reduction in precipitation from southwest-to-northeast with time on Wednesday night/Thursday. However, the current Flash Flood Watch will likely need to be extended into Thursday afternoon, especially for the eastern half of the CWFA. Temperatures will remain fairly stagnant throughout the short term period, with highs in the m-u 70s both days, and lows in the mid 60s. .LONG TERM...(Thursday night through Monday) Issued at 519 AM CDT Tue Oct 5 2021 Latest guidance from the global models suggests that the remnants of the closed upper low will accelerate northeastward into the western Great Lakes region by Friday afternoon. The trailing trough axis will cross the region on Friday morning, with a few lingering showers possible through early Friday afternoon. Winds aloft will veer sharply to the northwest in the wake of the trough axis, with the advection of drier and more stable air into the region making for a pleasant weekend. Highs will warm back into the u70s-l80s on Friday and into the l-m 80s on Saturday/Sunday, as an amplified 500-mb ridge builds across the region ahead of a shortwave trough tracking eastward over the southwestern CONUS. Although there is some disagreement among the various extended range guidance regarding the speed/track and amplitude of the shortwave trough early next week, it does appear as if strengthening southerly winds/low-level moisture return will lead to an increase in clouds and perhaps a few showers on Monday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1231 PM CDT Tue Oct 5 2021 SHRA and TS will remain a threat for both terminals through the TAF period. Have seen reductions to LIFR cigs and IFR vsbys at KMSL with heavier rain and thunder. MVFR cigs have been intermittent at KHSV, and reductions to IFR conditions will be possible, especially overnight. Believe the best chances for rain will come late this evening and overnight. Amendments may be needed as these showers and storms evolve. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...Flash Flood Watch through late Wednesday night for ALZ001>010-016. TN...Flash Flood Watch through late Wednesday night for TNZ076-096-097. && NEAR TERM...25 SHORT TERM...70/DD LONG TERM...70/DD AVIATION...25 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Oct 5, 7:01 AM CDT, 7 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 701 AM CDT Tue Oct 5 2021 ALZ001>010-016-TNZ076-096-097-061130- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 701 AM CDT Tue Oct 5 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Today and Tonight... Scattered thunderstorms are anticipated across the Tennessee Valley today and tonight, within broader areas of showers. Conditions will be favorable for the development of a few strong to marginally severe thunderstorms, capable of producing wind gusts in the 50-60 MPH range and frequent lightning. Otherwise, locally heavy rainfall and flooding will be the primary hazard. A Flash Flood Watch remains in effect for all counties in the outlook area through late Wednesday evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Periods of showers and thunderstorms will continue across the region on Wednesday and Wednesday night, before gradually ending from southwest to northeast on Thursday and Thursday evening. Similar threats for flash flooding and a few strong to marginally severe storms will exist during this period. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time. 70/DD
In the hours before
Special weather statement, Oct 5, 2:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
213 PM CDT Tue Oct 5 2021
ALZ002-051945-
Colbert AL-
213 PM CDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of western Colbert
County through 245 PM CDT...
At 212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cherokee, or 11 miles southeast of Iuka, moving northwest at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cherokee, Malone, Mynot, Mt Hester, Margerum, Allsboro and Barton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3472 8812 3489 8810 3475 8788 3461 8801
3466 8813
TIME...MOT...LOC 1912Z 125DEG 15KT 3473 8802
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
RSBThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 5:46 PM CDT | Flash Flood Warning | HUN | Lauderdale | 89 min |
| Oct 5, 6:58 PM CDT | Flash Flood Warning | HUN | Colbert, Lauderdale | 3 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.